MAUDE Adverse Event Report: CORDIS CASHEL SABER 4MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 4MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004015X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a saber balloon catheter (4mm15cm 150) was being used for pre-dilation, however, it ruptured at 10 atmospheres (atms) after 30 seconds during it¿s second inflation.The device was replaced with a non-cordis balloon catheter to complete the procedure.Initially, an ipsilateral approach was made to the lesion in the left superficial femoral artery using a non-cordis guiding sheath and the lesion was crossed using a non-cordis guidewire.The lesion was described as having sever calcification and stenosis.There was no patient injury reported.The device was clinically used and has been discarded by mistake, so will not be returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 4x150mm 150cm saber balloon catheter (bc) was being used for pre-dilation, however, it ruptured at ten (10) atmospheres (atms) after thirty (30) seconds during its second inflation.The device was replaced with a non-cordis balloon catheter to complete the procedure.Initially, an ipsilateral approach was made to the lesion in the left superficial femoral artery using a non-cordis guiding sheath and the lesion was crossed using a non-cordis guidewire.The lesion was described as having severe calcification and stenosis.There was no patient injury reported.The device was not returned for analysis due to the patient¿s infectious disease.A device history record (dhr) review of lot 17702135 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (severe calcification and stenosis) and procedural/handling factors may have contributed to the reported event since calcified/resistant lesions can damage the balloon.According to the information for safety in the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 4MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8267887
Report Number9616099-2019-02662
Device Sequence Number2036012
Product Code LIT
UDI-Device Identifier20705032069486
UDI-Public20705032069486
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number48004015X
Device Catalogue Number48004015X
Device Lot Number17702135
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/25/2018
Supplement Date Received by Manufacturer12/25/2018
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1